Iowa, 2009Flood in Iowa, June 19 to 26, 2009
June 19 to 26, 2009 · NWS DVN · 1 event in 1 county or zone
5 feet on June 19th around 8 pm. 2 feet around 730 am June 24.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $500,000
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
Heavy rains during the middle of the month resulted in the Iowa River at Marengo going above the moderate flood stage level of 15.5 feet on June 19th around 8 pm. It crested around 16.1 feet around 4 am June 20 and again around 16.2 feet around 730 am June 24. It finally fell below the moderate flood stage level around 230 am June 26.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Quad Cities, IA wrote its last area forecast discussion before the first event at Jun 19, 1:04 PM CST, 5 hours 56 minutes earlier.
Area forecast discussion, Jun 19, 1:04 PM CST, 5 hours 56 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
204 PM CDT FRI JUN 19 2009
.SYNOPSIS...
SEVERE WEATHER HAS ALREADY IMPACTED THE CWA THIS MORNING IN THE
NORTH...AND REMAINS A HIGH THREAT THROUGH MID EVENING WHEN A COLD
FRONT WILL SWEEP EASTWARD THROUGH THE CWA. CLEARING IN THE WAKE OF
THE MORNING STORMS HAS ALLOWED FOR A QUICK RECOVERY ON TEMPERATURES
BACK TO THE UPPER 80S TO LOWER 90S OVER MUCH OF THE CWA. DEWPOINTS
ARE 70 TO 78 OVER THE AREA AGAIN...AND WE HAVE LESS CAPPING THAN
SEEN YESTERDAY. OUR WIND PROFILE STRONGLY SUPPORTS SUPERCELLS AND
ORGANIZED MULTICELL BOWING LINES.
&&
.SHORT TERM...TONIGHT THROUGH SATURDAY NIGHT...
AFTERNOON SUPERCELLS WILL LIKELY FORM ALONG BOUNDARY LEFT BEHIND
FROM THE OVERNIGHT STORMS. ONE BOUNDARY IS FROM WATERLOO THROUGH DES
MOINES...AND ANOTHER IS ALONG INTERSTATE 80 IN IOWA AND ILLINOIS.
ADDITIONAL ISOLATED SUPERCELLS COULD FORM IN OTHER AREAS DURING PEAK
HEATING BETWEEN 3 AND 5 PM. THESE STORMS WILL ALL BE CAPABLE OF
PRODUCING TORRENTIAL RAIN...GOLF BALL SIZE HAIL...SEVERE WIND
GUSTS...AND TORNADOES. STORMS ALONG BOUNDARIES WITH LOCALLY BACKED
SOUTHEAST WINDS MAY BE CAPABLE OF PRODUCING MORE LONG LIVED
TORNADOES. AS OF 2 PM...STORMS HAVE FIRED IN SOUTHWEST IOWA...AND
NORTHWEST MISSOURI...WITH EMBEDDED SUPERCELLS ALREADY OCCURRING.
THESE STORMS WILL IMPACT THE AREA THROUGH THIS EVENING.
BY EARLY EVENING...A ORGANIZED LINE OF SEVERE STORMS...WITH BOWING
SEGMENTS AND EMBEDDED SUPERCELLS IS LIKELY OVER MIDWEST...AND SHOULD
IMPACT MUCH OF THE CWA. WIND GUSTS TO 70 MPH ARE LIKELY...WITH SOME
BOWING SEGMENTS CAPABLE OF OVER 75 MPH THROUGH MID EVENING. EMBEDDED
SUPERCELLS AND NOTCHES IN LINE SEGMENTS MAY ALSO PRODUCE BRIEF
TORNADOES DURING THE STORM EVOLUTION INTO A MATURE LINE. HEAVY
RAINFALL MAY RESULT IN FLASH FLOODING DUE TO RAINFALL RATES...BUT
THIS SEEMS A LOW RISK IN ANY ONE SPOT AND NO FLASH FLOOD WATCH WILL
BE ISSUED AT THIS TIME...THOUGH ONE MAY BE REQUIRED ONCE IT BECOMES
CLEAR ON WHERE THE STORMS MAY TRAIN OR PRODUCE THE MOST SIGNIFICANT
RAINFALL.
LATER TONIGHT...AFTER 10 PM...SKIES SHOULD CLEAR GRADUALLY AND WINDS
WILL BECOME WESTERLY AS DRY AIR FILTERS IN BEHIND THE COLD FRONT. NO
ADDITIONAL SEVERE WEATHER IS EXPECTED. SATURDAY APPEARS
PLEASANT...WITH PARTLY TO MOSTLY SUNNY SKIES AND HIGHS IN THE LOWER
TO MID 80S.
...ERVIN...
.LONG TERM...SUNDAY THROUGH NEXT FRIDAY...SUMMER TYPE WEATHER
PATTERN CONTINUES THROUGH THE EXTENDED FORECAST PERIOD.
SUNDAY THROUGH WEDNESDAY...THE ECMWF/GFS ARE SIMILAR IN PROGGING AN
500MB SHORTWAVE TO MOVE ACROSS KANSAS..NEBRASKA AND WESTERN IOWA ON
SUNDAY. MOST OF THE ENERGY ASSOCIATED WITH THIS WAVE SHOULD PASS TO
OUR WEST...BUT THERE IS A SLIGHT CHANCE IT COULD PRODUCE SHOWERS
AND THUNDERSTORMS ON SUNDAY. BOTH MODELS THEN BUILD AN UPPER LEVEL
RIDGE OVER THE UPPER MID WEST ON MONDAY THROUGH WEDNESDAY. THIS
RIDGE SHOULD KEEP THE AREA MAINLY DRY. HOWEVER...HIGH TEMPERATURES
WILL BE HOT...RANGING IN THE UPPER 80S TO AROUND 90 DEGREES EACH
DAY. SURFACE DEWPOINTS WILL ALSO BE IN THE UPPER 60S TO LOW 70S
WHICH WILL PRODUCE VERY MUGGY AND HUMID CONDITIONS.
THURSDAY AND FRIDAY...SHOWERS AND THUNDERSTORMS WILL ONCE AGAIN BE
POSSIBLE THURSDAY AND FRIDAY AS THE LONG RANGE MODELS PROG MULTIPLE
WEAK SHORTWAVES TO MOVE NEAR OR ACROSS THE FORECAST AREA. ...KUHL...
&&
.AVIATION...
VFR CONDITIONS ARE EXPECTED THROUGHOUT THE FORECAST PERIOD EXCEPT
FOR IN AREAS OF +TSRAGR. ANY +TSRAGR WILL BE CABLE OF PRODUCING LIFR
CONDITIONS WITH CIGS BELOW 1000FT...VSBYS BELOW 1/2SM FG AND STRONG
WINDS VRB35G50KT. A SEVERE THUNDERSTORM WATCH IS IN EFFECT ACROSS
THE FORECAST AREA. ...KUHL...
&&
.DVN WATCHES/WARNINGS/ADVISORIES...
IA...NONE.
IL...NONE.
MO...NONE.
ERVIN/KUHL
Hazardous weather outlook, Jun 19, 6:56 PM CST, 4 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
756 PM CDT FRI JUN 19 2009
IAZ040>042-051>054-063>068-076>078-087>089-098-099-ILZ001-002-007-
009-015>018-024>026-034-035-MOZ009-010-200945-
BUCHANAN-DELAWARE-DUBUQUE-BENTON-LINN-JONES-JACKSON-IOWA-JOHNSON-
CEDAR-CLINTON-MUSCATINE-SCOTT-KEOKUK-WASHINGTON-LOUISA-JEFFERSON-
HENRY IA-DES MOINES-VAN BUREN-LEE-JO DAVIESS-STEPHENSON-CARROLL-
WHITESIDE-ROCK ISLAND-HENRY IL-BUREAU-PUTNAM-MERCER-HENDERSON-
WARREN-HANCOCK-MCDONOUGH-SCOTLAND-CLARK-
756 PM CDT FRI JUN 19 2009
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH CENTRAL
ILLINOIS...NORTHWEST ILLINOIS...WEST CENTRAL ILLINOIS...EAST
CENTRAL IOWA...NORTHEAST IOWA...SOUTHEAST IOWA AND NORTHEAST
MISSOURI.
.DAY ONE...TONIGHT
SOME AREA RIVERS ARE EXPERIENCING GENERALLY MINOR FLOODING. PLEASE
SEE THE LATEST FLOOD STATEMENTS AND FLOOD WARNINGS FOR DETAILS.
.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY
THE PROBABILITY OF WIDESPREAD HAZARDOUS WEATHER IS LOW.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT EXPECTED TONIGHT.
In the hours before
Local storm report, Jun 19, 5:46 PM CST, 1 hour 14 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
646 PM CDT FRI JUN 19 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0541 PM TSTM WND DMG 1 N DAVENPORT 41.56N 90.60W
06/19/2009 SCOTT IA TRAINED SPOTTER
LARGE HARDWOOD MAPLE TREE DOWN.
&&
TERRYCLocal storm report, Jun 19, 5:49 PM CST, 1 hour 11 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
649 PM CDT FRI JUN 19 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0500 PM TSTM WND DMG 5 SSW MUSCATINE 41.36N 91.10W
06/19/2009 MUSCATINE IA TRAINED SPOTTER
3 TO 4 INCH DIAMETER TREE BRANCHES DOWN.
&&Local storm report, Jun 19, 5:52 PM CST, 1 hour 8 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
652 PM CDT FRI JUN 19 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0555 PM TSTM WND DMG MALDEN 41.42N 89.37W
06/19/2009 BUREAU IL TRAINED SPOTTER
5 FOOT DIAMETER TREE DOWN ON THE NORTH SIDE OF TOWN.
&&
LEGROLocal storm report, Jun 19, 5:55 PM CST, 1 hour 5 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
655 PM CDT FRI JUN 19 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0610 PM TSTM WND DMG MORRISON 41.81N 89.97W
06/19/2009 WHITESIDE IL LAW ENFORCEMENT
TREES AND POWERLINES DOWN IN TOWN.
&&
LEGROLocal storm report, Jun 19, 5:58 PM CST, 1 hour 2 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
658 PM CDT FRI JUN 19 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0622 PM TSTM WND DMG ROCK FALLS 41.77N 89.69W
06/19/2009 WHITESIDE IL LAW ENFORCEMENT
TREES DOWN.
&&
LEGROLocal storm report, Jun 19, 6:06 PM CST, 54 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
706 PM CDT FRI JUN 19 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0404 PM TSTM WND GST 1 W TENNESSEE 40.41N 90.86W
06/19/2009 M62.00 MPH MCDONOUGH IL TRAINED SPOTTER
0410 PM TSTM WND DMG 1 W TENNESSEE 40.41N 90.86W
06/19/2009 MCDONOUGH IL TRAINED SPOTTER
2 FOOT DIAMETER TREES DOWN ON RT. 61.
0424 PM TSTM WND GST 2 NNE MACOMB 40.50N 90.66W
06/19/2009 E60.00 MPH MCDONOUGH IL TRAINED SPOTTER
ESTIMATED 60 MPH WIND GUST AT NORTHERN ILLINOIS
UNIVERSITY GOLF COURSE.
0425 PM TSTM WND DMG MACOMB 40.47N 90.68W
06/19/2009 MCDONOUGH IL TRAINED SPOTTER
TREE DOWN ACROSS INTERSECTION OF GRANT STREET AND SOUTH
JOHNSON STREET. TIME ESTIMATED.
0430 PM TSTM WND GST BATAVIA 40.99N 92.17W
06/19/2009 E60.00 MPH JEFFERSON IA TRAINED SPOTTER
ESTIMATED 50 TO 60 MPH WIND GUST. RELAYED FROM NWS DMX.
0435 PM HEAVY RAIN VICTOR 41.73N 92.29W
06/19/2009 M1.75 INCH IOWA IA TRAINED SPOTTER
RAINFALL IN THE LAST 35 MINUTES.
0435 PM HEAVY RAIN 1 SSW WILLIAMSBURG 41.66N 92.01W
06/19/2009 M1.60 INCH IOWA IA TRAINED SPOTTER
1 HOUR TOTAL.
0437 PM TSTM WND GST 5 E HARPER 41.36N 91.95W
06/19/2009 E70.00 MPH KEOKUK IA TRAINED SPOTTER
0438 PM HEAVY RAIN LADORA 41.76N 92.19W
06/19/2009 M1.10 INCH IOWA IA CO-OP OBSERVER
30 MINUTE RAINFALL.
0439 PM TSTM WND DMG 1 N KEOSAUQUA 40.75N 91.96W
06/19/2009 VAN BUREN IA TRAINED SPOTTER
MULTIPLE 12 INCH DIAMETER BRANCHES DOWN IN TOWN. DELAYED
REPORT.
0440 PM FLASH FLOOD 6 WNW WILLIAMSBURG 41.70N 92.12W
06/19/2009 IOWA IA TRAINED SPOTTER
WATER OVER BOTH LANES OF I-80 AT MILE MARKER 214.
0442 PM TSTM WND DMG 2 NE PLEASANT PLAIN 41.17N 91.83W
06/19/2009 WASHINGTON IA TRAINED SPOTTER
WINDS AT LEAST 70 MPH PUSHING PARKED CAR BACKWARDS WITH
CAR POINTED INTO WIND. TREES ALSO BEING BLOWN OVER IN THE
AREA.
0445 PM FLASH FLOOD AMANA 41.80N 91.87W
06/19/2009 IOWA IA TRAINED SPOTTER
WATER OVER THE ROAD AT MIDDLE AND MAIN.
0448 PM TSTM WND DMG 4 ESE SALEM 40.83N 91.55W
06/19/2009 HENRY IA EMERGENCY MNGR
SEMI OVERTURNED ON HWY 27/218 NEAR HENRY...LEE COUNTY
LINE. TIME ESTIMATED.
0450 PM FLASH FLOOD MARENGO 41.80N 92.07W
06/19/2009 IOWA IA TRAINED SPOTTER
WATER OVER ONE LANE OF HIGHWAY 6. ALSO 1.80 INCHES OF
RAIN SINCE 3 PM.
0454 PM TSTM WND DMG 3 NNE CHARLIE HEATH MEM 40.61N 91.87W
06/19/2009 VAN BUREN IA TRAINED SPOTTER
3 TO 4 INCH DIAMETER BRANCHES DOWN.
0500 PM TSTM WND DMG 5 SSW MUSCATINE 41.36N 91.10W
06/19/2009 MUSCATINE IA TRAINED SPOTTER
3 TO 4 INCH DIAMETER TREE BRANCHES DOWN.
0502 PM HEAVY RAIN LADORA 41.76N 92.19W
06/19/2009 M3.40 INCH IOWA IA TRAINED SPOTTER
1 HOUR RAINFALL TOTAL.
0502 PM FLASH FLOOD LADORA 41.76N 92.19W
06/19/2009 IOWA IA TRAINED SPOTTER
MEASURED 3.4 INCHES OF RAIN. A LOT OF FLOODING. SEVERAL
ROADS FLOODED AND CLOSED INCLUDING THE INTERSTATE.
0515 PM TSTM WND DMG SPERRY 40.95N 91.15W
06/19/2009 DES MOINES IA TRAINED SPOTTER
1 TO 2 FOOT DIAMETER TREES DOWN. ALSO POWER POLES DOWN.
0515 PM TSTM WND GST NICHOLS 41.48N 91.31W
06/19/2009 E85.00 MPH MUSCATINE IA TRAINED SPOTTER
UPDATED INFORMATION. 20 INCH DIAMETER TREE LIMBS DOWN.
ALSO A FENCE IS GONE. WIND ESTIMATED TO BE 80 TO 85 MPH.
A LOT OF TREE DAMAGE IN THE AREA. RAINFALL 4.20 INCHES.
ONLY TYPICAL FLOODING ISSUES WITH HEAVY RAINS.
0516 PM TSTM WND GST MUSCATINE 41.42N 91.07W
06/19/2009 M62.00 MPH MUSCATINE IA AWOS
0520 PM TSTM WND DMG 1 S MUSCATINE 41.40N 91.07W
06/19/2009 MUSCATINE IA TRAINED SPOTTER
10 TO 15 INCH DIAMETER TREE LIMBS DOWN.
0520 PM TSTM WND GST MEDIAPOLIS 41.01N 91.16W
06/19/2009 E60.00 MPH DES MOINES IA LAW ENFORCEMENT
0530 PM FLASH FLOOD STANWOOD 41.89N 91.15W
06/19/2009 CEDAR IA CO-OP OBSERVER
STREETS IN TOWN FLOODED UP TO 1 FOOT DEEP. 3 INCHES OF
RAIN IN ONE HOUR.
0530 PM TSTM WND DMG 3 S STOCKTON 41.54N 90.87W
06/19/2009 MUSCATINE IA TRAINED SPOTTER
DAMAGE TO OUTBUILDINGS AND TREES.
0533 PM TSTM WND GST SW BLUE GRASS 41.51N 90.77W
06/19/2009 E70.00 MPH SCOTT IA TRAINED SPOTTER
0535 PM TSTM WND GST WALCOTT 41.59N 90.78W
06/19/2009 E60.00 MPH SCOTT IA NWS EMPLOYEE
0535 PM TSTM WND DMG WALCOTT 41.59N 90.78W
06/19/2009 SCOTT IA NWS EMPLOYEE
2.5 TO 3 FOOT DIAMETER TREES DOWN IN TOWN.
0540 PM TSTM WND DMG NE DAVENPORT 41.56N 90.60W
06/19/2009 SCOTT IA NWS EMPLOYEE
6 INCH AND 8 INCH BRANCHES DOWN
0540 PM TSTM WND DMG SHEFFIELD 41.36N 89.74W
06/19/2009 BUREAU IL PUBLIC
BRANCHES AND TWIGS DOWN. SLIDES AND LADDER BLOWN OUT OF
POOL.
0541 PM TSTM WND DMG 1 N DAVENPORT 41.56N 90.60W
06/19/2009 SCOTT IA TRAINED SPOTTER
LARGE HARDWOOD MAPLE TREE DOWN.
0542 PM TSTM WND GST DAVENPORT 41.56N 90.60W
06/19/2009 M67.00 MPH SCOTT IA ASOS
0544 PM FLASH FLOOD 4 WSW MOLINE 41.45N 90.56W
06/19/2009 ROCK ISLAND IL TRAINED SPOTTER
VERY HEAVY RAIN WITH STREET FLOODING.
0549 PM HEAVY RAIN 4 SSW AMANA 41.74N 91.89W
06/19/2009 M3.50 INCH IOWA IA TRAINED SPOTTER
1 HOUR RAINFALL TOTAL.
0551 PM FLASH FLOOD 4 WSW MOLINE 41.45N 90.56W
06/19/2009 ROCK ISLAND IL TRAINED SPOTTER
WATER OVER RT. 67 AND ALSO 4TH AVENUE IN MILAN.
0552 PM TSTM WND GST MOLINE 41.49N 90.49W
06/19/2009 M63.00 MPH ROCK ISLAND IL ASOS
0555 PM TSTM WND DMG MALDEN 41.42N 89.37W
06/19/2009 BUREAU IL TRAINED SPOTTER
5 FOOT DIAMETER TREE DOWN ON THE NORTH SIDE OF TOWN.
0600 PM HEAVY RAIN 1 N MOLINE 41.50N 90.49W
06/19/2009 M1.36 INCH ROCK ISLAND IL TRAINED SPOTTER
IN 30 MINUTES.
0600 PM HEAVY RAIN NICHOLS 41.48N 91.31W
06/19/2009 E4.20 INCH MUSCATINE IA TRAINED SPOTTER
2 HOUR RAINFALL TOTAL.
0600 PM FLASH FLOOD WILLIAMSBURG 41.67N 92.01W
06/19/2009 IOWA IA BROADCAST MEDIA
I-80 STILL BLOCKED IN BOTH DIRECTIONS DUE TO WATER OVER
THE HIGHWAY AT MILE MARKER 214. CREEKS WELL OUT OF BANKS
NEAR HIGHWAY AT WILLIAMSBURG.
0600 PM TSTM WND DMG 1 N MOLINE 41.50N 90.49W
06/19/2009 ROCK ISLAND IL TRAINED SPOTTER
MANY TREE BRANCHES DOWN. REPORT FROM COCORAHS OBSERVER.
0600 PM FLASH FLOOD 1 N MOLINE 41.50N 90.49W
06/19/2009 ROCK ISLAND IL TRAINED SPOTTER
STREETS FLOODED. REPORT FROM COCORAHS OBSERVER.
0608 PM FLASH FLOOD MOUNT CARROLL 42.10N 89.98W
06/19/2009 CARROLL IL AMATEUR RADIO
WATER OVER COUNTY ROADS.
0609 PM TSTM WND DMG ERIE 41.66N 90.08W
06/19/2009 WHITESIDE IL TRAINED SPOTTER
8 TO 10 INCH BRANCHES DOWN. ESTIMATED 70 MPH WIND GUSTS.
0610 PM TSTM WND DMG MORRISON 41.81N 89.97W
06/19/2009 WHITESIDE IL LAW ENFORCEMENT
TREES AND POWERLINES DOWN IN TOWN.
0610 PM FLASH FLOOD DURANT 41.60N 90.91W
06/19/2009 CEDAR IA LAW ENFORCEMENT
WATER DEEP ENOUGH TO STALL CARS IN TOWN. ALSO EAST OF
HIGHWAY 38 WATER OVER ROAD.
0615 PM TSTM WND GST BLUE GRASS 41.51N 90.76W
06/19/2009 M56.00 MPH SCOTT IA TRAINED SPOTTER
0615 PM TSTM WND DMG ERIE 41.66N 90.08W
06/19/2009 WHITESIDE IL PUBLIC
TREE LIMBS BLOCKING ROAD. POWER WIRES DOWN.
0622 PM TSTM WND DMG ROCK FALLS 41.77N 89.69W
06/19/2009 WHITESIDE IL LAW ENFORCEMENT
TREES DOWN.
0630 PM FLASH FLOOD MAQUOKETA 42.07N 90.67W
06/19/2009 JACKSON IA LAW ENFORCEMENT
MANY STREETS IN TOWN FLOODED.
&&Flood, Iowa
- When
- June 19, 7:00 PM CST to June 26, 1:30 AM CST
- Where
- Iowa County, 5.86 mi WNW of Koszta to 3.51 mi N of Victor
- Cause
- Heavy Rain
- Property damage
- $500,000
- Reported by
- River/Stream Gage
- Coordinates
- 41.863, -92.298
Heavy rains during the middle of the month resulted in the Iowa River at Marengo going above the moderate flood stage level of 15.5 feet on June 19th around 8 pm. It crested around 16.1 feet around 4 am June 20 and again around 16.2 feet around 730 am June 24. It finally fell below the moderate flood stage level around 230 am June 26.
- Flood
- Flooding that develops more slowly than a flash flood: rivers leaving their banks, or water standing over land for an extended time.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Tornadoes and Flash Flooding in Michigan, June 19 to 20, 2009$38 million · EF2 · 13 events
- Excessive Heat in Alabama, June 19 to 23, 200924 injured · 2 events
- Tornado and Flash Flooding in Wisconsin, June 19, 2009$26 million · EF0 · 11 events
- Excessive Heat in Illinois, June 19, 20091 death · 1 event
- Tornado and Flash Flooding in Illinois, June 19, 2009$256,000 · EF1 · 63 events
- Tornadoes and Flash Flooding in Illinois, June 19 to 20, 2009$1.4 million · EF0 · 50 events
- Hail and Damaging Winds in Iowa, June 19, 2009$1.8 million · 1 in hail · 32 events
- Flash Flooding and Flooding in Illinois, June 19 to 20, 2009$550,000 · 1.75 in hail · 36 events
- Flash Flooding and Damaging Winds in Iowa, June 19, 2009$380,000 · 74 kt wind · 27 events
- Hail and Damaging Winds in Iowa, June 19, 2009$373,000 · 82 kt wind · 18 events
- Flash Flooding and Damaging Winds in Illinois, June 19, 2009$225,000 · 70 kt wind · 17 events
- Hail and Damaging Winds in Indiana, June 19, 2009$100,000 · 65 kt wind · 19 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 173623.